Results 1 to 10 of 23

Thread: Kidney function - deterioration

Hybrid View

  1. #1
    Join Date
    Apr 2011
    Posts
    243
    Thanks
    110
    Thanked 55 Times in 39 Posts

    Thumbs down Kidney function - deterioration

    I had a phone call the other day in the evening, from my GP telling me that my kidney function has reduced (significantly for my age) so I have to have more tests done. I am at the hospital next week so shall have them done there by my Rheumy.

    I asked if I should stop the Cellcept and my GP said no, to NOT stop them. In hindsight I knew something was wrong, I have felt crook all over christmas, feeling exhausted - so tired I could barely lift my arms, feeling sick and dizzy every morning and urinating more frequently.

    I am just wondering if it could be the Cellcept or what could be causing this? (I have UCTD). How can my kidneys just start to decrease in their function like that? I am hoping its the meds and if it is, can it be reversed by stopping them?

    All I know is that I feel pretty crap, have lost weight, feel tired/sick and if its not the meds, then its a huge concern as I cant go over 5mgs in steroids (badly react to them).

    And I thought if it was lupus related kidney issues then you gain weight not lose it?

    Sorry for all the questions.

    Steve - I might give you a call today if that is OK?

  2. #2
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,912
    Blog Entries
    1
    Thanks
    1,393
    Thanked 1,616 Times in 1,106 Posts

    Default

    offering hugs ...... and an open ear.
    When you're stressed, You eat Ice cream, Cake, Chocolate & Sweets. Why? Because stressed spelled backwards is DESSERTS.

  3. #3
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,708
    Blog Entries
    9
    Thanks
    1,572
    Thanked 918 Times in 581 Posts

    Default

    Hi Corella;
    I cannot tell you why your kidney function has lowered and in answer to your questions; it could be all of the above or none of the above. I am sorry that I cannot be more specific.
    However, auto-immune diseases can often damage the kidneys and some medications can damage the kidneys. It is difficult to know why this has happened or if it is a result of your disease or your meds. The damage can be minimized with other medications, and if the damage is not severe, it can be reversed.
    I wish you the very best and I hope that you get some answers.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  4. #4
    Join Date
    Apr 2011
    Posts
    243
    Thanks
    110
    Thanked 55 Times in 39 Posts

    Default

    Saw the specialist and he does not believe it is medication related. He confirmed that the results are not normal but has said not to be concerned, he has run more tests and urine today and will call me in a week if any issues, he said it could be a number of things even severe dehydration but it does need looking in to.

    He has also started me back on the MTX but not the injection as just cant go back to doing that.

    Anyway, the new bloods should hopefully come back OK.
    Last edited by Corella; 01-22-2014 at 12:21 AM.

  5. #5
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,708
    Blog Entries
    9
    Thanks
    1,572
    Thanked 918 Times in 581 Posts

    Default

    I truly hope so

    Wishing you the very best.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  6. #6
    Join Date
    Apr 2011
    Posts
    243
    Thanks
    110
    Thanked 55 Times in 39 Posts

    Default

    Oh dear, MTX has been delayed as for the past couple of weeks my nausea has been awful, feeling dizzy and headachey as well and it isnt gastro.

    Specialist said hold off MTX for the moment and carry on with preds, Cellcept and plaquenil - my bloods are due back soon, so we shall see what my kidneys are doing but the nausea could be related to the results - we dont know yet.

    But I feel very sick and it's not nice, food is just bleugghhhhh! at the moment and I have had this on/off for a few weeks.



Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •